Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 09:35:52 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632635
  • Total Topics: 47921
  • Online Today: 263
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Looking for others who suffer gynecomastia due to hiv meds  (Read 2512 times)

0 Members and 1 Guest are viewing this topic.

Offline roscoedog

  • Member
  • Posts: 8
Looking for others who suffer gynecomastia due to hiv meds
« on: June 17, 2008, 10:27:25 AM »
 Still looking for more information from others who are getting gynecomastia due to hiv meds. I am very thin, never on steriods, yet in the last year I am getting non cancerous lumps in the nipple and pec area and a very small amount of fat starting to surround the nipple area (both) I am hoping to go into my doctor soon with as much information as possible. Hoping to go on an anti estrogen(?) and reverse this before it becomes permanent.
 Anyway surely there are others on this site with the same problem, just looking for more info. So far the only advice is Tamoxifen, which works in some people not in others.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,868
  • Vegas baby!
Re: Looking for others who suffer gynecomastia due to hiv meds
« Reply #1 on: June 17, 2008, 08:15:44 PM »
Hasn't this been posted before a few times?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline roscoedog

  • Member
  • Posts: 8
Re: Looking for others who suffer gynecomastia due to hiv meds
« Reply #2 on: June 18, 2008, 11:22:42 AM »
Yes a while back, but I am really not getting any response, maybe one or two. I would have thought I would have found alot of people on here with this problem but so far almost nothing. Maybe its a farely new problem. Years ago I kept complaining to my doc that I just did not look right, she kept saying I looked fine. But I knew my face did not look right to me. It was not untill I showed her my shrunken veiny legs did she agree there was a problem, it was lipoatrophy, but by that time it was to late to switch meds, the fat was gone.
 Anyway i was one of the first my doc saw with the fat wasting from the meds, i guess I am one of the first she has seen now with this problem.  I just want to have as much info as I can on this problem, and find out what other peoples docs have done for this.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Looking for others who suffer gynecomastia due to hiv meds
« Reply #3 on: June 18, 2008, 04:23:30 PM »
Hi Rosco,

You might not be getting reponses because of the terminology you're using. Gynomastia, strictly speaking, isn't what you're exeriencing, as gynomastia is the abnormal growth of milk glands.

You're more likely experiencing fat changes, as in lipodistrophy, rather than gynomastia. I know several men and woman who have either developed tits when they had none, or increased cup sizes when the did have tits, all after starting meds. It happens. I think most men just don't really talk about it.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
Re: Looking for others who suffer gynecomastia due to hiv meds
« Reply #4 on: June 18, 2008, 04:29:39 PM »
Rosco,

here's a link to a thread I started regarding a similar problem. Fortunately my problem sort of resolved itself with time, at least as far as the growing breast is concerned.


http://forums.poz.com/index.php?topic=11969.msg149338#msg149338

hope this helps,

Pat
People have the power - Patti Smith

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.